Thunderstorm Wind, Greenbrier
- When
- July 25, 6:15 PM EST
- Where
- Greenbrier County, 1 mi S of Meadow Bluff
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.883, -80.650
Damaging thunderstorm winds brought trees down in parts of Greenbrier County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RNK wrote it up.
Damaging thunderstorm winds brought trees down in parts of Greenbrier County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Jul 25, 1:17 PM EST, 4 hours 58 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
217 PM EDT MON JUL 25 2005
.SHORT TERM (TONIGHT THROUGH WEDNESDAY)...
STRONG UPPER RIDGE CENTERED OVER TN AND MUCH OF THE SOUTHEASTERN
U.S. IS IN PRIME POSITION TO DELIVER SOME RECORD BREAKING HEAT TO
OUR REGION FOR THE NEXT COUPLE OF DAYS ALONG WITH DRY CONDITIONS.
RIDGE IS SUPPRESSING CONVECTION DUE TO WARM TEMPS ALOFT (BUT CANT
RULE OUT AN ISOLATED TSTM FORMING ON THE RIDGES AND DROPPING SE) AND
LACK OF CLOUDS IS AIDING THE HEAT BUILDUP. THIS PATTERN WILL
CONTINUE THROUGH WEDNESDAY. HEAT ADVISORY WILL LIKELY BE EXTENDED
OVERNIGHT FOR WEDNESDAY IN THE EAST.
&&
.LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)...
BIG PATTERN CHANGE COMING AFTER MIDWEEK. LATE WED THE UPR RIDGE
BREAKS DOWN IN RESPONSE TO A SERIES OF SHORTWAVES THAT WILL BE
TRACKING THROUGH THE CENTRAL PLAINS AND INTO THE OHIO VALLEY. THIS
ENERGY WILL COME WITH A RELATIVELY STRONG COLD FRONT THAT WILL JUMP
INTO AN EXISTING LEE TROF CLOSER TO THE COAST. THE FRONT IS
INDICATED TO STALL OUT ALONG THE COAST WITH MUCH COOLER NORTHEAST
FLOW OVER OUR REGION. HOWEVER DEEP MOISTURE WILL REMAIN BEHIND THE
FRONT WITH WAVES ALONG THE FRONT BRINGING THE CHC OF SHOWERS INTO
THE WEEKEND. AT THIS TIME THERE IS MUCH UNCERTAINTY IN THE RESTING
PLACE OF THE FRONT AND WITH THE TIMING AND STRENGTH OF THE WAVES
THAT WILL BE TRACKING NORTH ALONG THE FRONT. THERE COULD BE A VERY
WET PERIOD OR TWO OVER THE WEEKEND.
&&
.AVIATION...
HIGH PRESSURE BUILDING OVERHEAD WILL HELP DIRECT ANY THUNDERSTORM
COMPLEXES IN THE OHIO VALLEY NORTH OF THE REGION. EXPECTING NO
PRECIPITATION FOR THIS REGION. VISIBILITIES WILL FLUCTUATE BETWEEN
VFR AND MVFR CONDITIONS THANKS TO THE DEVELOPMENT OF HAZE DURING
THE DAYTIME IN SOME LOCATIONS...AND LIGHT FOG LATE TONIGHT...THEN
A RETURN OF HAZY CONDITIONS ON TUESDAY. MVFR CIGS ACROSS SOUTHEAST
WV WILL SCATTER TONIGHT.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...HEAT ADVISORY FOR VAZ022-032>034-043>047-058-059 UNTIL 6 PM
TUESDAY.
NC...HEAT ADVISORY FOR NCZ004>006-020 UNTIL 6 PM TUESDAY.
WV...NONE.
&&
JS/JS/DSHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 526 AM EDT MON JUL 25 2005 NCZ004>006-020-VAZ022-032>034-043>047-058-059-260930- STOKES-ROCKINGHAM-CASWELL-YADKIN-ROANOKE-PATRICK-FRANKLIN-BEDFORD- HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX- CHARLOTTE- 526 AM EDT MON JUL 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA...CENTRAL VIRGINIA...NORTHWEST NORTH CAROLINA AND NORTH CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY IS IN EFFECT TODAY. AFTERNOON HEAT INDICES ARE EXPECTED TO RANGE FROM 105 TO 110 DEGREES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AFTERNOON HEAT INDICES ARE EXPECTED TO RANGE FROM 105 TO 110 TUESDAY AFTERNOON. INDEX VALUES MAY AGAIN APPROACH ADVISORY LEVELS WEDNESDAY AFTERNOON (THE ADVISORY THRESHOLD IS 105). .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NCZ003-019-VAZ023-024-035-260930- SURRY-WILKES-BOTETOURT-ROCKBRIDGE-AMHERST- 526 AM EDT MON JUL 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL VIRGINIA...NORTHWEST NORTH CAROLINA...WEST CENTRAL VIRGINIA AND NORTH CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT HOT AND HUMID WEATHER IS EXPECTED TODAY WITH AFTERNOON HEAT INDICES BETWEEN 100 TO 105. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AFTERNOON HEAT INDICES ARE EXPECTED TO RANGE FROM 100 TO 105 TUESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NCZ001-002-018-VAZ007-009>020-WVZ042>045-260930- ASHE-ALLEGHANY-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-BATH-MERCER-SUMMERS-MONROE- GREENBRIER- 526 AM EDT MON JUL 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA...NORTHWEST NORTH CAROLINA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT HOT AND HUMID WEATHER CAN BE EXPECTED TODAY WITH HEAT INDICES BETWEEN 95 AND 100 DURING THE LATE AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HOT AND HUMID WEATHER IS EXPECTED TUESDAY WITH HEAT INDICES BETWEEN 95 AND 100 DURING THE AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The Roanoke radar (KFCX), 101 km away, was scanning. The volume nearest the first event began at 23:16 UTC.
2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in West Virginia in 2005Every state in 2005This day in weather historyWarnings in West Virginia, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5467487, 5467488.